Alert archive / Vermont / Tornado Warnings in 2022

Tornado Warning 1, NWS Burlington, VT

July 21, 2022Caledonia County, Essex County, Orleans County, Vermont

NWS Burlington, VT issued this tornado warning at Jul 21, 2022, 12:58 PM EDT for Caledonia County, Essex County, Orleans County, Vermont. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2022, 12:58 PM EDT (16:58 UTC)
Expired
Jul 21, 2022, 1:30 PM EDT
In force
32 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Caledonia County, VT, Essex County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 119 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:00 PM EDTHAIL 0.752 E Brownington, VT
Jul 21, 1:06 PM EDTTSTM WND DMGEast Charleston, VTA DOZEN LARGE TREES DOWN ON ROUTE 105.
Jul 21, 1:08 PM EDTHAIL 15 W Island Pond, VT
Jul 21, 1:15 PM EDTHAIL 0.75Morgan, VTHAIL NEAR THREE QUARTERS OF AN INCH REPORTED IN MORGAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:37 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

303 
WFUS51 KBTV 211658
TORBTV
VTC005-009-019-211730-
/O.NEW.KBTV.TO.W.0001.220721T1658Z-220721T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Burlington VT
1258 PM EDT Thu Jul 21 2022

The National Weather Service in Burlington has issued a

* Tornado Warning for...
  Northern Caledonia County in northeastern Vermont...
  Northeastern Orleans County in northeastern Vermont...
  Northern Essex County in northeastern Vermont...

* Until 130 PM EDT.
    
* At 1258 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Brownington Village, moving northeast at
  35 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Derby Center around 105 PM EDT.
  Derby Center Village around 110 PM EDT.
  Derby, Derby Line Village and Charleston around 115 PM EDT.
  Morgan, Warners Grant, Warren Gore and Brighton around 120 PM EDT.
  Holland around 125 PM EDT.
  Averys Gore and Norton around 130 PM EDT.

Other locations impacted by this tornadic thunderstorm include East
Brownington, South Bay In Orleans County, West Charleston, Morgan
Center, Derby Line, Brownington Center, Crystal Lake State Park,
Evansville and East Charleston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4501 7151 4498 7154 4496 7151 4492 7151
      4473 7218 4485 7233 4501 7213
TIME...MOT...LOC 1658Z 232DEG 32KT 4484 7216 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Clay
2 follow-up statements
538 
WWUS51 KBTV 211711
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
111 PM EDT Thu Jul 21 2022

VTC005-211721-
/O.CAN.KBTV.TO.W.0001.000000T0000Z-220721T1730Z/
Caledonia VT-
111 PM EDT Thu Jul 21 2022

...THE TORNADO WARNING FOR NORTHERN CALEDONIA COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Vermont.

LAT...LON 4501 7151 4498 7154 4496 7151 4492 7151
      4477 7208 4489 7217 4495 7208 4501 7198
TIME...MOT...LOC 1711Z 241DEG 35KT 4488 7195 

$$

VTC009-019-211730-
/O.CON.KBTV.TO.W.0001.000000T0000Z-220721T1730Z/
Orleans VT-Essex VT-
111 PM EDT Thu Jul 21 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
NORTHEASTERN ORLEANS AND NORTHERN ESSEX COUNTIES...
    
At 111 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Morgan, moving northeast at 40 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Warners Grant and Warren Gore around 115 PM EDT.
  Averys Gore around 125 PM EDT.
  Lewis around 130 PM EDT.
  Norton and Averill around 135 PM EDT.
  Lemington around 140 PM EDT.
  Canaan around 145 PM EDT.

Other locations impacted by this tornadic thunderstorm include East
Brownington, West Charleston, Morgan Center and East Charleston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4501 7151 4498 7154 4496 7151 4492 7151
      4477 7208 4489 7217 4495 7208 4501 7198
TIME...MOT...LOC 1711Z 241DEG 35KT 4488 7195 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Clay
938 
WWUS51 KBTV 211724
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
124 PM EDT Thu Jul 21 2022

VTC009-019-211730-
/O.CON.KBTV.TO.W.0001.000000T0000Z-220721T1730Z/
Orleans VT-Essex VT-
124 PM EDT Thu Jul 21 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EAST
CENTRAL ORLEANS AND NORTHERN ESSEX COUNTIES...
    
At 124 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Norton, moving northeast at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Averill around 140 PM EDT.
  Canaan around 150 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4501 7151 4498 7154 4496 7151 4492 7151
      4481 7193 4488 7196 4497 7193
TIME...MOT...LOC 1724Z 232DEG 32KT 4495 7182 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Clay

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this tornado warning went out at Jul 21, 11:45 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 21, 11:45 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1145 AM EDT Thu Jul 21 2022

.SYNOPSIS...
Main weather threat today will be strong to severe thunderstorms
mainly from the Champlain Valley eastward. Temperatures will remain
uncomfortably warm today with heat index values generally from the
upper 80s to low 90s and values in the upper 80s expected to
continue through the weekend before appreciable cooling occurs early
next week. After dry conditions Friday and part of Saturday, the
next frontal system could bring another round of thunderstorms to
the region Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...

*Severe Thunderstorm Watch in Effect until 800 pm for Clinton
 and Essex Counties in New York, and all of Vermont.

* Heat index values will be 90-95 degrees today with some concerns
for heat illness for those outdoors.

As of 1145 AM EDT Thursday...Quick update to incorporate severe
storm potential wording per SPC Watch #479, in effect until 800
pm. Highest threat of severe storms should lie in this area,
generally along and east of a pre-frontal trough advancing
slowly east into the Champlain Valley currently.

Prior discussion...
Bottom line up front, everything remains on track for an active
day of strong to severe thunderstorms for the North Country. A
weak disturbance moved through overnight and brought cloud cover
to the region resulting in warm overnight low temperatures.
This system is beginning to exit the region with clearing
developing in it's wake. This should allow for rapid warming
over the next 1-3 hours before we see robust convection begin to
fire up as we reach convective temperatures and see increasing
low level shear. Based on the PWATs, we did mention heavy rain
for the storms today with this update although we do not
anticipate any hydro issues as storms should me moving around 40
to 45 mph this afternoon. Stay tuned for updates and potential
watch/warning issuance this afternoon.

Previous Discussion... A potent wave will be pushing through
the region today bringing strong to severe thunderstorms mainly
across Vermont. Current radar shows a couple of prefrontal lines
of showers across Adirondacks and the Saint Lawrence Valley.
These areas will become the focal point for convection later
this morning as temperatures rise with surface dew points in the
70s. Ample CAPE(1500-2500J/kg) and shear(30-40kts) coincident
with forcing will allow for strong updrafts. Hodographs are
generally straight, so multicells to bow structures still seem
the most likely mode with gusty winds and hail the primary
threats , but some discrete cells aren't out of the question
either; possibly at initiation before cells congeal into bows. A
lower potential of tornadoes seems reasonable given 100-200
0-1km helicity.

The first line will reach the Champlain Valley 11-Noon local time
with little in the way of inhibition. Expecting a rapid initiation
of cells with temps already in the upper 80s. However, cloud cover
and rainfall may limit some of the initial threat for severe cells in
the central Champlain Valley. As forcing pushes eastward towards
central and eastern Vermont, chances should increase for severe. The
second area of forcing will arrive in the early/mid afternoon
bringing another round of thunderstorms. The CAPE environment should
be slightly less favorable for stronger storms with 1000-1500J/kg.
Should some areas be missed by earlier convection and break out into
the sun, localized CAPE would be higher and supportive of a stronger
cell or two.

By tonight, both waves will be east of Vermont with the area under
some subsidence. For Friday, conditions will be drier, but CAMs do
note a couple of disturbances in vorticity fields. Some showers and
an isolated thunderstorm may be possible over terrain.

Heat: Temperatures will be on the rise again today with highs in the
upper 80s and heat index values 88-95 degrees. Conditions will be
uncomfortable again, but should fall short of advisory criteria.
Still, those with outdoor plans should carry extra water and limit
activity during the hottest part of the day. Also, it's prudent to
have a plan for lightning given the threat of thunderstorms today.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 402 AM EDT Thursday...Large scale pattern indicates fast
westerly flow aloft acrs cwa during this time frame with building
instability aft 18z on Sat. This developing instability axis acrs
northern NY, along with pw values near 1.5" and weak embedded vort
could spark a few showers/storms. Main focus with limited sfc
convergence would be acrs the eastern Dacks or associated with Lake
Ontario lake breeze impacting the southern SLV. The bigger story on
Saturday wl be the very warm temps again, as NAM/GFS suggest progged
925mb temps btwn 23-24C, supporting highs mid 80s to lower 90s. Wl
trend toward the warmer side of guidance for highs on Sat. Soundings
support some slightly drier air mixing toward the sfc on Sat aftn,
with dwpts dropping back into 50s to near 60F, which should prevent
areas reaching heat advisory criteria. Lows generally in the mid 50s
to mid 60s on Friday night and again on Saturday night with some
upper 60s possible in the CPV on Sat night, due to increasing
southerly flow.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 402 AM EDT Thursday...Another active day with strong to severe
storms possible on Sunday, along with very warm and humid
conditions. Mid/upper lvl pattern continues to support a very fast
westerly flow with an embedded s/w impacting the region on Sunday.
Progged 500mb wind fields are btwn 45 and 60 knots, while 700mb
winds are in the 45 to 55 knots, creating 0 to 6 km shear 45 to 55
knot range. Some question on amount of instability with latest
guidance indicating the potential for some mid/upper lvl convective
debris clouds. However, thinking with temps warming well into the
80s with sfc dwpts in the 60s, CAPE values should response into the
1500 to 2000 J/kg, supporting the threat for organized convection
again on Sunday aftn. We will continue to monitor timing of boundary
and energy in the jet stream winds aloft for helping to determine
how robust convection can become. In addition, pws in the 1.7 to 1.9
range and boundary paralleling the mid/upper lvl flow, localized
heavy rainfall and training of convection wl need to be monitored
also. By early next week mid/upper lvl trof develops acrs the NE
CONUS and best instability and moisture sags to our south. Also,
good news much less humidity arrives by early next week, as flow
becomes northwest and drier air in central Canada advects into our
cwa, while pw values fall <1.0". Have lingering pops on Monday
morning, but Tuesday into Weds should be dry with highs mid 70s to
lower 80s and lows back into the upper 40s to lower 60s by Tues and
Wed mornings.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Through 00Z Friday...Currently VFR, with a line of thunderstorms
tracking towards MSS which could mix up to 40kts of winds to the
surface given LLjet above the surface. Timed this convection in
generally 0730-09Z. LLWS will continue to be an issue for area
terminals as aforementioned LLjet tracks over the North Country.
Have this line washing out as it progresses eastward towards
SLK, but SLK may end up having a TS around 09-10Z. IFR Vis is
currently being presented as haze at SLK - either the sensor is
mischaracterizing mist, or there is smoke present, or the
present weather sensor is experiencing a malfunction. For now,
carrying BR until further diagnosis is possible. Winds are
trending southerly, and will remain steady near 5 knots and then
begin to gradually increase after 06Z. Winds aloft will be
increasing a bit more quickly, especially over northern New
York, and noted some LLWS at KMSS and KSLK through about 09Z.
After 09Z, winds should increase to 9 to 14 knots with gusts 16
to 24 knots, though a bit longer to reach these speeds at KEFK
and KMPV. Showers and an isolated thunderstorm will approach
KMSS and KSLK about 09Z to 11Z, and move east into Vermont about
15Z to 17Z. Additional storms will develop near or east of KSLK
about 19Z to 22Z, moving east of the region about 00Z Friday.
With any of these rounds, there could be a few storms capable of
strong, gusty winds, frequent lightning, and heavy rain that
reduces visibility. At this time, it seems storms will not merge
into clusters or lines, but this possibility is not out of the
question. So most terminals have a mention of VCTS, but have
included in a tempo for KEFK, KMPV, and KRUT where the chances
will be highest, but the activity could be hit or miss. As the
front shifts east, winds become southwesterly, remaining about 6
to 10 knots into 00Z Friday.

Outlook...

Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. Slight chance SHRA, Slight chance TSRA.
Saturday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Sunday: VFR. Chance SHRA, Slight chance TSRA.
Sunday Night: MVFR/IFR conditions possible. Chance SHRA, Slight
chance TSRA.
Monday: Mainly VFR, with local IFR possible. Chance SHRA, Slight
chance TSRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Boyd
NEAR TERM...JMG/Clay/Boyd
SHORT TERM...Taber
LONG TERM...Taber
AVIATION...Boyd
Hazardous weather outlook, Jul 21, 4:24 AM EDT, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
424 AM EDT Thu Jul 21 2022

NYZ026>031-034-035-087-VTZ001>011-016>021-220830-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
424 AM EDT Thu Jul 21 2022

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Tonight.

Continued heat concerns with heat index values 88-95 degrees, and
potential for strong, possibly severe, thunderstorms from late this
morning through the afternoon mainly in Vermont. Gusty winds and hail
will be main threats, but a rare tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Warm temperatures continue through the weekend with another round of
thunderstorms possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 21, 12:01 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Burlington VT
1201 PM EDT Thu Jul 21 2022

VTZ003-004-006>008-016-211645-
Essex VT-Caledonia VT-Washington VT-Eastern Franklin VT-Orleans VT-
Lamoille VT-
1201 PM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of Lamoille,
northwestern Caledonia, Orleans, west central Essex, north central
Washington and east central Franklin Counties through 1245 PM EDT...

At 1200 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hyde Park Village, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newport City, Island Pond, Morrisville, Orleans, Derby Center,
Greensboro, Charleston, Johnson Village, Jay, Newport Town, Jay In
Franklin County, Eden, Westmore, Orleans Village, Stowe, Glover,
Brownington, Albany, Hyde Park and Wolcott.

This includes Interstate 91 between mile markers 149 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, northeastern and northwestern Vermont.

&&

LAT...LON 4479 7180 4440 7268 4461 7282 4501 7245
      4501 7223
TIME...MOT...LOC 1600Z 230DEG 32KT 4458 7264

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Clay
Special weather statement, Jul 21, 12:09 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Burlington VT
1209 PM EDT Thu Jul 21 2022

VTZ019>021-211700-
Eastern Rutland VT-Western Windsor VT-Eastern Windsor VT-
1209 PM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southeastern Rutland
and southern Windsor Counties through 100 PM EDT...

At 1209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Londonderry, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodstock, Chester, Hartland Four Corners, Cavendish, Ludlow Village,
Perkinsville Village, Pomfret, Hartland, Windsor, Woodstock Village,
Mount Holly, Ludlow, Weston, Andover, Quechee, Reading, Baltimore,
Weathersfield, West Windsor and Plymouth.

This includes Interstate 91 between mile markers 46 and 49, and
between mile markers 51 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.

&&

LAT...LON 4325 7282 4330 7282 4330 7295 4372 7250
      4360 7234 4358 7238 4354 7238 4353 7240
      4348 7238 4347 7239 4338 7242 4336 7241
      4336 7239 4333 7241 4322 7269
TIME...MOT...LOC 1609Z 225DEG 40KT 4321 7290

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Haynes
Special weather statement, Jul 21, 12:38 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Burlington VT
1238 PM EDT Thu Jul 21 2022

VTZ010-019>021-211730-
Eastern Rutland VT-Western Windsor VT-Eastern Windsor VT-Orange VT-
1238 PM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southwestern Orange,
east central Rutland and northwestern Windsor Counties through 130 PM
EDT...

At 1238 PM EDT, Doppler radar was tracking a strong thunderstorm over
Killington, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Barnard, Tunbridge, Sharon, Killington, Bethel, Randolph, Strafford,
Stockbridge, Bridgewater, Mendon, Royalton, Pomfret, Vershire,
Brookfield, Plymouth, Chelsea, Shrewsbury, West Fairlee, South
Tunbridge and East Randolph.

This includes Interstate 89 between mile markers 12 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and southern Vermont.

&&

LAT...LON 4352 7277 4360 7290 4401 7262 4391 7225
TIME...MOT...LOC 1638Z 215DEG 26KT 4367 7278

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haynes
Special weather statement, Jul 21, 12:51 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Burlington VT
1251 PM EDT Thu Jul 21 2022

NYZ028-035-VTZ001>003-005-006-016-017-211745-
Eastern Clinton NY-Eastern Essex NY-Western Franklin VT-
Grand Isle VT-Eastern Chittenden VT-Western Chittenden VT-
Eastern Franklin VT-Orleans VT-Lamoille VT-
1251 PM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southeastern
Clinton, northeastern Essex, Lamoille, southwestern Orleans, south
central Grand Isle, northern Chittenden and southeastern Franklin
Counties through 145 PM EDT...

At 1251 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Essex Junction, South Burlington, Burlington International Airport,
Burlington, Morrisville, Johnson Village, Cambridge, Winooski,
Westford, Hyde Park, Colchester, Essex Junction Village, Fairfax,
Williston, Belvidere Center, Enosburg, Waterville, Morrisville
Village, Johnson and Keeseville.

This includes Interstate 89 between mile markers 81 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern New York...and northeastern and northwestern Vermont.

&&

LAT...LON 4437 7332 4451 7349 4493 7266 4458 7241
TIME...MOT...LOC 1651Z 238DEG 32KT 4451 7324

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Clay
Local storm report, Jul 21, 12:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1254 PM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     TSTM WND DMG     EAST FAIRFIELD          44.78N  72.86W
07/21/2022                   FRANKLIN           VT   PUBLIC

            TREE DOWN IN EAST FAIRFIELD AND PEA SIZE HAIL.

&&

EVENT NUMBER BTV2201721

TABER
Special weather statement, Jul 21, 12:55 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Burlington VT
1255 PM EDT Thu Jul 21 2022

VTZ011-019-211745-
Eastern Rutland VT-Western Rutland VT-
1255 PM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southeastern Rutland
County through 145 PM EDT...

At 1255 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hartford, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rutland, Pawlet, Mount Holly, Poultney Village, Mount Tabor,
Tinmouth, Shrewsbury, Rutland City, Middletown Springs, Wallingford,
Mt. Holly, Mt. Tabor, Danby, Lake St. Catherine, Rutland - Southern
Vermont Airport, Poultney, Clarendon, West Rutland, Ira and Wells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.

&&

LAT...LON 4330 7298 4331 7325 4352 7325 4371 7292
      4343 7280 4331 7293 4330 7294 4330 7297
      4329 7298 4329 7299
TIME...MOT...LOC 1655Z 237DEG 31KT 4337 7332

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Haynes

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:12 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle48 min
Jul 21, 11:47 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille43 min
Jul 21, 12:01 PM EDTSpecial Weather StatementBTVLamoille, Orleans44 min
Jul 21, 12:09 PM EDTSpecial Weather StatementBTVWindsor51 min
Jul 21, 12:09 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Orleans, Washington51 min
Jul 21, 12:29 PM EDTSevere Thunderstorm WarningBTVFranklin, Lamoille, Orleans36 min
Jul 21, 12:38 PM EDTSpecial Weather StatementBTVWindsor52 min
Jul 21, 12:51 PM EDTSpecial Weather StatementBTVChittenden, Lamoille54 min
Jul 21, 12:55 PM EDTSpecial Weather StatementBTVRutland50 min
Jul 21, 1:12 PM EDTSpecial Weather StatementBTVWindsor48 min
Jul 21, 1:14 PM EDTSpecial Weather StatementBTVOrange31 min
Jul 21, 1:20 PM EDTSevere Thunderstorm WarningBTVOrange, Windsor25 min
Jul 21, 1:27 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans33 min
Jul 21, 1:40 PM EDTSpecial Weather StatementBTVOrange50 min
Jul 21, 1:42 PM EDTSpecial Weather StatementBTVWindsor48 min
Jul 21, 1:47 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange43 min
Jul 21, 2:03 PM EDTSpecial Weather StatementBTVOrleans57 min
Jul 21, 2:17 PM EDTSpecial Weather StatementBTVWindsor58 min
Jul 21, 2:25 PM EDTSpecial Weather StatementBTVEssex50 min
Jul 21, 2:31 PM EDTSevere Thunderstorm WarningBTVEssex44 min
Jul 21, 3:00 PM EDTSpecial Weather StatementBTVLamoille60 min
Jul 21, 3:31 PM EDTSpecial Weather StatementBTVChittenden, Lamoille44 min
Jul 21, 3:36 PM EDTSpecial Weather StatementBTVWashington54 min
Jul 21, 3:42 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Lamoille, Washington21 min
Jul 21, 4:00 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Washington60 min
Jul 21, 4:08 PM EDTSpecial Weather StatementBTVFranklin, Orleans67 min
Jul 21, 4:16 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Orleans, Washington59 min
Jul 21, 4:19 PM EDTSpecial Weather StatementBTVAddison, Rutland56 min
Jul 21, 4:27 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Windsor63 min
Jul 21, 5:11 PM EDTSpecial Weather StatementBTVWashington64 min
Jul 21, 5:14 PM EDTSpecial Weather StatementBTVEssex, Orleans61 min
Jul 21, 5:19 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor86 min
Jul 21, 5:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans29 min

Nearby

Tornado Warnings in Vermont, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.